Ann Blood Cancer | Volume 1, Issue 2 | Case Report | Open Access
Hui Zhu, Yi Luo, Xiaoxi Zhou, Lijun Jiang, Qiuxiang Wang, Yi Xiao, Chunrui Li* and Jianfeng Zhou
Department of Hematology, Tongji Hospital of Tongji Medical College, Huazhong University of Science and Technology, China
*Correspondance to: Chunrui LiFulltext PDF
This report describes a case of Acute Promyelocytic Leukemia (APL) presented differentiation syndrome with typical symptoms (edema, acute renal failure and subcutaneous hemorrhage) after treatment with All-Trans Retinoic Acid (ATRA) and Arsenic Trioxide (ATO). We noticed that differentiation syndrome was caused by ATO. Symptoms of differentiation syndrome absolutely disappeared after stopping ATO and administering Dexamethasone. Then ATO was restarted and differentiation syndrome not presented again. Differentiation is a life threatening complication of therapy, which can be induced by All-Trans Retinoic Acid (ATRA) and Arsenic Trioxide (ATO). Nowadays, ATRA/ATO combination gradually becomes first-line chemotherapy of APL and we noticed that the death rate of DS induced by ATRA/ATO combination is lower than other chemotherapy. We review of some literatures and provide a strategy when DS presents.
Acute promyelocytic leukemia; Arsenic trioxide; All-Trans Retinoic Acid; Differentiation Syndrome
Zhu H, Luo Y, Zhou X, Jiang L, Wang Q, Xiao Y, et al. Differentiation Syndrome Induced by Arsenic Trioxide when Receiving the Therapy of AllTrans Retinoic Acid/Arsenic Trioxide Combination: A Case Report and Review of Literature. Ann Blood Cancer. 2018;1(2):1007.